Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 80, NWS Northern Indiana

December 24, 2011

NWS Northern Indiana issued this small craft advisory at Dec 24, 2011, 4:00 AM EST. It took effect at Dec 24, 2011, 7:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2011, 4:00 AM EST (09:00 UTC)
In effect from
Dec 24, 2011, 7:00 PM EST
Expired
Dec 26, 2011, 4:20 AM EST
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WHUS73 KIWX 240900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EST SAT DEC 24 2011

LMZ043-046-241700-
/O.CAN.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/
/O.NEW.KIWX.SC.Y.0080.111225T0300Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS...BECOMING NORTHWEST BY LATE
  SUNDAY AFTERNOON AND SUNDAY NIGHT. 

* WAVES: BUILDING TO BETWEEN 4 AND 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
146 
WHUS73 KIWX 241734
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 PM EST SAT DEC 24 2011

LMZ043-046-242200-
/O.CON.KIWX.SC.Y.0080.111225T0300Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1234 PM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS...BECOMING NORTHWEST BY LATE 
  SUNDAY AFTERNOON AND SUNDAY NIGHT. 

* WAVES: BUILDING TO BETWEEN 4 AND 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
004 
WHUS73 KIWX 242144
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EST SAT DEC 24 2011

LMZ043-046-250545-
/O.EXT.KIWX.SC.Y.0080.111225T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
444 PM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING WEST 10 TO 20 KNOTS SUNDAY
  WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS
  SUNDAY EVENING.

* WAVES: BUILDING TO BETWEEN 4 AND 7 FEET SUNDAY...THEN 5 TO 8
  FEET SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
586 
WHUS73 KIWX 250340
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EST SAT DEC 24 2011

LMZ043-046-251145-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 PM EST SAT DEC 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST SUNDAY WITH
  GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS
  SUNDAY EVENING.

* WAVES: BUILDING TO BETWEEN 4 AND 7 FEET SUNDAY...THEN 5 TO 8 
  FEET SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
259 
WHUS73 KIWX 250848
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 AM EST SUN DEC 25 2011

LMZ043-046-251700-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS THIS MORNING...BECOMING WEST
  THIS AFTERNOON WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST
  10 TO 20 KNOTS SUNDAY EVENING.

* WAVES: BUILDING TO BETWEEN 5 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
472 
WHUS73 KIWX 251001 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EST SUN DEC 25 2011

LMZ043-046-251830-
/O.COR.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS THIS MORNING...BECOMING WEST
  THIS AFTERNOON WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST
  10 TO 20 KNOTS SUNDAY EVENING.

* WAVES: BUILDING TO BETWEEN 5 AND 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
906 
WHUS73 KIWX 251532
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 AM EST SUN DEC 25 2011

LMZ043-046-252200-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 AM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHWEST 20 TO 25 KNOTS BECOMING WEST THIS AFTERNOON
  WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS
  THIS EVENING.

* WAVES: BUILDING TO BETWEEN 5 AND 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
724 
WHUS73 KIWX 252037
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST SUN DEC 25 2011

LMZ043-046-260500-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
337 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: BUILDING TO BETWEEN 5 AND 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
499 
WHUS73 KIWX 260318
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EST SUN DEC 25 2011

LMZ043-046-261130-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 PM EST SUN DEC 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST 10 TO 15 KNOTS.

* WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
565 
WHUS73 KIWX 260920
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST MON DEC 26 2011

LMZ043-261730-
/O.CAN.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
/O.NEW.KIWX.SC.Y.0081.111227T0000Z-111228T1100Z/
NEW BUFFALO MI TO ST JOSEPH MI-
420 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 6 AM EST WEDNESDAY. 

* WINDS: SOUTH-SOUTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS TONIGHT INTO TUESDAY MORNING...BECOMING NORTHWEST AND
  INCREASING TO BETWEEN 20 AND 25 KNOTS WITH GUSTS TO 30 KNOTS BY
  LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT.

* WAVES: 4 TO 7 FEET INCREASING TO 10 TO 14 FEET BY TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-261730-
/O.CAN.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/
/O.NEW.KIWX.SC.Y.0081.111227T2000Z-111228T1100Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EST MON DEC 26 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO
6 AM EST WEDNESDAY. 

* WINDS: NORTHWEST AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.  

* WAVES: BUILDING TO 8 TO 12 FEET BY TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:08 AM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 24, 12:08 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1208 AM EST SAT DEC 24 2011

.AVIATION... / 06Z TAFS /

COMPACT MOISTURE STARVED SHORTWAVE TROUGH NOW ACROSS SOUTHERN
LOWER MI IS CURRENTLY BRINGING A FEW FLURRIES TO THE AREA AS OF
THIS WRITING...WITH THIS ACTIVITY FCST TO END BTW 7-9Z. ONLY
IMPACT FROM THIS MAY BE A BRIEF PERIOD OF MVFR VISBY'S. ADDED A
TEMPO MVFR GROUP AT SBN AND FWA THROUGH 8Z AS WEAK LIFT/MOISTURE
WORKS THROUGH. OTHERWISE...HEIGHT RISES/DRYING/SUBSIDENCE IN THE
WAKE OF THIS WAVE SHOULD LEAD TO VFR/DRY CONDITIONS TODAY INTO
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 841 PM EST FRI DEC 23 2011/

UPDATE...
A COMPACT...BUT FAIRLY STRONG UPPER VORT MAX ACROSS NORTHEAST
ILLINOIS/SOUTHEAST WISCONSIN WILL RAPIDLY TRACK EASTWARD ACROSS
THE SOUTHERN GREAT LAKES REGION THIS EVENING. REGIONAL VWP DATA
HAS INDICATED TOP DOWN SATURATION THROUGH THE EVENING...ALTHOUGH
WITH LIMITED LOW LEVEL MOISTURE AND SHORT LIVED NATURE TO STRONGER
FORCING...GENERALLY EXPECTING ONLY SCATTERED FLURRIES AND
SCATTERED LIGHT SNOW SHOWERS ACROSS FAR NORTHERN INDIANA INTO
SOUTHERN LOWER MICHIGAN. TIME/HEIGHT SECTIONS OF RUC/WRF INDICATE
STRONGEST FORCING GENERALLY IN THE 02Z-05Z TIMEFRAME WHICH
CORRESPONDS WELL TO CURRENT UPSTREAM OBSERVATIONAL TRENDS. SKIES
SHOULD CLEAR FROM WEST TO EAST OVERNIGHT...ALTHOUGH MAY HOLD ONTO
TO LOW CLOUDS THROUGH MUCH THE OVERNIGHT ACROSS THE FAR NORTHWEST
WITH SOME LAKE MICHIGAN INFLUENCE. UPDATED FORECAST EARLIER THIS
EVENING FOR JUST SOME MINOR SKY COVER/FLURRIES TWEAKS BUT
OTHERWISE NO CHANGES MADE.

PREV DISCUSSION... /ISSUED 324 PM EST FRI DEC 23 2011/

SHORT TERM...
NRN STREAM SW DIGGING ACRS MN THIS AFTN WILL SHIFT RAPIDLY EWD ACRS
THE WRN GREAT LAKES THIS EVENING. SAT/RADAR SHOWING VIGOROUS MID LVL
CIRC W/NARROW BUT INTENSE BAND OF SNOW ALG ITS LEADING DOWNSTREAM
FLANK STRETCHING FM NE IA INTO UPR LWR MI. ALTHOUGH 12 AND PRIOR 00Z
GUIDANCE DRIVE THIS SYS EAST NORTH OF CWA UPSTREAM TRENDS INDICATE
DEEPER/MORE VIGOROUS SYS ALOFT THAN PROGGED AND MEASURABLE SNOW
EXTENDING MUCH FURTHER SOUTH. AS SUCH AND TO BTR FIT W/NRN NEIGHBORS
STRIPPED SRN MI COUNTIES W/LOW CHC POPS THIS EVENING.

LTL OF CONSEQUENCE OTHERWISE THROUGH XMAS EVE. TEMPS THROUGH THE PD
TO CONT ABV NORMAL AND HELD W/PRIOR MIDSHIFT TREND OF CARRYING
WARMER MINS/MAXS VS COLD BIASED MOS GUIDANCE.

LONG TERM...SUNDAY THROUGH FRIDAY

A CONTINUED PROGRESSIVE NORTHERN STREAM FLOW PATTERN WILL DOMINATE
LOCAL WEATHER AT THE BEGINNING OF THE EXTENDED PERIOD WITH A FAST
MOVING SOUTHWEST CANADIAN SHORT WAVE EXPECTED TO PROGRESS THROUGH
MEAN UPPER LEVEL RIDGE. BRUNT OF LOW LEVEL COLD AIR SHOULD REMAIN
ACROSS THE CENTRAL/NORTHERN GREAT LAKES WITH GLANCING SHOT OF MORE
SIGNIFICANT LOW LEVEL CAA ACROSS FAR NORTHERN AREAS OF IWX CWA. IT
STILL APPEARS AS THOUGH LOW LEVEL COLD ADVECTION SHOULD BE SOMEWHAT
OFFSET BY FAIRLY DEEP MIXING ON SUNDAY AFTERNOON FOR TEMPERATURES
CONCERNS...WITH HIGHS RANGING FROM THE UPPER 30S TO AROUND 40 BASED
ON MIXING HEIGHTS UP TO ABOUT 900-875 HPA. GREATER POTENTIAL OF LAKE
EFFECT PRECIP IN ASSOCIATION WITH THIS SHORT WAVE SHOULD REMAIN
NORTH OF THE LOCAL AREA WITH RELATIVELY LOW INVERSION HEIGHTS IN
PLACE ACROSS THE SOUTHERN GREAT LAKES AND LIMITED MID LEVEL MOISTURE
PROFILES.

FOR MONDAY...NEXT PROGRESSIVE EASTERN PACIFIC TROUGH WILL TRACK INTO
WESTERN CONUS/SOUTHWESTERN CANADIAN WHICH WILL INDUCE SHORT WAVE
RIDGING DOWNSTREAM ACROSS THE GREAT LAKES REGION ALLOWING FOR DRY
CONDITIONS. FOCUS WILL THEN SHIFT TO THE EVOLUTION OF AN UPPER LEVEL
CUT OFF PV ANOMALY CURRENTLY RESIDING ACROSS NORTHERN
MEXICO/SOUTHWEST CONUS. A LARGE SPREAD STILL REMAINS IN TERMS OF
SPEED/TRACK OF THIS CUT OFF ANOMALY DUE TO POTENTIAL PHASING ISSUES
WITH THIS NEXT EASTERN PACIFIC SHORT WAVE. HAVE CONTINUED TO RELY ON
A GEM/ECMWF/GFS BLENDED APPROACH WHICH SPREADS PRECIPITATION
NORTHWARD INTO THE LOCAL AREA MONDAY NIGHT INTO TUESDAY AS THIS PV
ANOMALY EVENTUALLY GETS INGESTED BACK INTO THE MORE PROGRESSIVE
NORTHERN STREAM. CONFIDENCE IN PRECIPITATION TYPE VERY LOW AT THIS
TIME GIVEN LACK OF FULL LATITUDE TROUGH AND LIMITED LOW LEVEL COLD
AIR TO WORK WITH. 12Z RUNS OF ECMWF/GFS DO INDICATE FAIRLY DECENT
LOW LEVEL COLD POCKET ASSOCIATED WITH THIS EJECTING SYSTEM...BUT
CONCERN WILL BE BOUNDARY LAYER TEMPS AND ALL SIGNS STILL POINT TO
MARGINAL RAIN/SNOW SETUP AT THIS TIME WITH GREATER PRECIP AMOUNTS
ACROSS SOUTHERN AREAS. GIVEN THIS SPREAD AND WEAK RUN TO RUN
CONTINUITY WITH THE SPECIFICS...HAD TO MAINTAIN A HIGH CHANCE
RAIN/SNOW MENTION FOR THIS PERIOD BUT SOME LIGHT SNOW ACCUMULATIONS
DO APPEAR TO BE POSSIBLE MONDAY NIGHT/TUESDAY.

A PROGRESSIVE...LOW AMPLITUDE FLOW PATTERN TO THEN PERSIST THROUGH
THE REMAINDER OF THE PERIOD...WITH POSSIBLE SEVERAL CHANCES OF LIGHT
PRECIP. LOWER CONFIDENCE IN RATE OF EJECTION OF EARLY WEEK SYSTEM
LENDS EVEN LOWER CONFIDENCE IN TIMING INDIVIDUAL WAVES IN THIS
PROGRESSIVE PATTERN WED-FRI...ALTHOUGH DID INCLUDE LOW CHANCE POPS
ACROSS THE NORTH WHERE MEDIUM RANGE MODELS ARE CLUSTERED A BIT
BETTER...ALONG WITH A CHANCE MENTION TOWARD THE END OF THE PERIOD
WHEN A HIGHER AMPLITUDE SHORT WAVE IS EXPECTED TO AFFECT NORTHERN
PLAINS/GREAT LAKES REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...MARSILI
UPDATE...MARSILLI
AVIATION...STEINWEDEL
Hazardous weather outlook, Dec 23, 4:59 PM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EST FRI DEC 23 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-242200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 PM EST FRI DEC 23 2011 /359 PM CST FRI DEC 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME SNOW ACCUMULATION IS POSSIBLE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-242200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 PM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT
SATURDAY NIGHT INTO SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.